Doctors Lounge - Oncology AnswersBack to Oncology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/21/2017.
Forum Name: Leukemia
|bbrown45822 - Mon Mar 07, 2005 10:54 pm||
Glucose 93; BUN 15; Creatinine 1.0; Sodium 143; Calcium 9.2; Potassium 3.9
Chloride 106; CO2 30; SPOT/AST 22
Chol 159; Trig 169; HDL 25; VLDL 34; LDL 100
Question - BUN/Creat Eatio is 15.0 -- what is normal? What's it measure?
My Trigl are usually lower and HDL usually higher -- would antibiotics and cough meds have impacted?
I don't salt food, but do eat out a lot -- I travel 36 weeks per year. Is there an "easy" way to bring Sodium down?
|Quinn - Wed Mar 09, 2005 9:29 am||
The BUN test is a somewhat routine test used primarily to evaluate renal (kidney) function. The test is often performed on patients with many different diseases.
Normal Values are 7 to 20 mg/dl.
BUN levels increase with age and also with the amount of protein in your diet. High-protein diets may cause abnormally high BUN levels. Very low-protein diets can cause abnormally low BUN. Lower BUN levels are also seen in infants and small children.
Drugs that impair kidney function may increase BUN levels. Your BUN and creatinine may be monitored if you are on certain drugs.
Your trigl.and HDL have some connection with your life-style and as I can see,travelling can be stressfull and that can raise the values.
You should also avoid mineral water if you have higher sodium level because there are all sorts of minerals in it.
Sometimes antibiotics,if they are frequently used,can damagge kidney function.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.